Advertisement

Reactions Weekly

, Volume 1695, Issue 1, pp 280–280 | Cite as

Nevirapine

Complete loss of vision secondary to toxic epidermal necrolysis: case report
Case report
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 3-year-5-month-old child developed a complete loss of vision secondary to toxic epidermal necrolysis (TEN) during treatment with nevirapine [route not stated; not all outcomes stated].

The child, who was diagnosed with HIV infection (WHO stage III), started receiving HAART regimen consisting nevirapine 100mg once daily, zidovudine and lamivudine in March 2013. Initially, nevirapine was administered at a dose of 100mg once daily for two weeks; subsequently, a twice-daily dose increase was scheduled over the following two weeks. An addition of cotrimoxazole was made as a prophylactic agent for opportunistic infections. Eight days after the initiation of HAART, she presented in a systematically unwell condition, with a 3-day history of fever, oral ulceration, restlessness, sticky...

Reference

  1. Tchetnya X, et al. Severe eye complications from toxic epidermal necrolysis following initiation of Nevirapine based HAART regimen in a child with HIV infection: a case from Cameroon. BMC Pediatrics 18: 108, No. 1, 13 Mar 2018. Available from: URL: http://doi.org/10.1186/s12887-018-1088-9 - Cameroon

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Personalised recommendations